Alert archive / Texas / High Wind Watches in 2015
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 19, 2015, 2:30 PM CST. It took effect at Feb 20, 2015, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2015, 2:30 PM CST (20:30 UTC)
- In effect from
- Feb 20, 2015, 11:00 AM CST
- Expired
- Feb 20, 2015, 3:33 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS74 KMAF 192030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST THU FEB 19 2015 ...HIGH WIND WATCH FOR GUADALUPE PASS FRIDAY AFTERNOON THROUGH MID FRIDAY EVENING... .INCREASING WESTERLY WINDS ALOFT WILL FUNNEL THROUGH GUADALUPE PASS FRIDAY AND FRIDAY EVENING AND MAY RESULT IN STRONG WINDS. TXZ258-201130- /O.NEW.KMAF.HW.A.0004.150220T1700Z-150221T0300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 130 PM MST THU FEB 19 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * EVENT...STRONG WINDS. * TIMING...LATE FRIDAY MORNING THROUGH MID FRIDAY EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
510 WWUS74 KMAF 200933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST FRI FEB 20 2015 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH THIS EVENING... .INCREASING WESTERLY WINDS ALOFT AND A STRENGTHENING AREA OF SURFACE LOW PRESSURE WILL RESULT IN STRONG WESTERLY WINDS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. TXZ258-202100- /O.UPG.KMAF.HW.A.0004.150220T1700Z-150221T0300Z/ /O.NEW.KMAF.HW.W.0006.150220T1700Z-150221T0300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 233 AM MST FRI FEB 20 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * EVENT...STRONG WINDS. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-202100- /O.NEW.KMAF.HW.W.0006.150220T1700Z-150221T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 233 AM MST FRI FEB 20 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * EVENT...STRONG WINDS. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 19, 10:33 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 19, 10:33 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1033 AM CST Thu Feb 19 2015 .DISCUSSION... See Aviation Discussion below. && .AVIATION... VFR conditions will prevail next 24 hours, w/sfc flow veering from S to W. A few high clouds will be possible. NAM buffer soundings develop a couple of hours of stratus/fog at several TAF sites areound sunrise, but this is the only model to saturate the lwr levels. Thus, we'll not commit to low cigs attm. && .PREV DISCUSSION... /ISSUED 506 AM CST Thu Feb 19 2015/ DISCUSSION... See 12Z aviation discussion below. AVIATION... VFR conditions and generally light south winds today with a few afternoon gusts. PREV DISCUSSION... /ISSUED 330 AM CST Thu Feb 19 2015/ DISCUSSION... Not a whole lot of change to the forecast headed into the weekend. Westerly flow aloft will persist through the weekend with well above normal temps in place through Saturday. At the surface, southerly winds will become more established today as lee troughing extends south into eastern NM/TX Panhandle. Friday looks to be the warmest day as surface winds increase and take on a more westerly component, resulting in afternoon highs roughly 10-15 degrees above normal. Winds in the Guadalupe Mountains look to be pushing High Wind Warning criteria during the afternoon hours but for now, will keep them just below critical speeds with abundant cloud cover expected. Attention then turns to our next cold front expected Saturday night, bringing much colder temperatures to the region Sunday. Cold air advection will continue into Monday as the associated surface ridge slowly sinks south into the southern Plains. High temperatures Monday will be about 15-20 degrees below normal. No precip is expected with the initial passage of the cold front however models generate QPF later Sunday night into Monday morning. Models have been trending drier but will continue at least slight chance for much of the lower Trans Pecos and southern Permian Basin. Looking at the atmospheric profile, it looks like areas mainly across the southern Permian Basin could see a mix of freezing rain/sleet generally after midnight. Precip will end from west to east Monday morning. Beyond Monday, temperatures look to warm somewhat but remain about 5-10 degrees below normal through at least mid/late week. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Feb 19, 2:19 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST THU FEB 19 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 219 PM CST THU FEB 19 2015 /119 PM MST THU FEB 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS MAY BECOME STRONG THROUGH GUADALUPE PASS LATE FRIDAY MORNING THROUGH EARLY EVENING...AND A HIGH WIND WATCH IS IN EFFECT. THESE WINDS MAY COMBINE WITH LOW RELATIVE HUMIDITY FRIDAY AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS. A FIRE WEATHER WATCH IS IN EFFECT. FREEZING RAIN AND SLEET WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY...MAINLY ALONG AND NORTH OF INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:48 PM CST | Fire Weather Watch | MAF | 13 hr |
Nearby
High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.